Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Brownsville, TX

June 8, 2010Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 8, 2010, 3:20 AM CDT for Cameron County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2010, 3:20 AM CDT (08:20 UTC)
Expired
Jun 8, 2010, 4:00 AM CDT
In force
40 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 29 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3402 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS54 KBRO 080820
SVRBRO
TXC061-080900-
/O.NEW.KBRO.SV.W.0039.100608T0820Z-100608T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CDT TUE JUN 8 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 400 AM CDT

* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
  10 MILES SOUTH OF PORT ISABEL...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT ISABEL.
  SOUTH PADRE ISLAND.
  BUENA VISTA.
  HOLLY BEACH.
  LAGUNA HEIGHTS.
  LAGUNA VISTA. 
  BROWNSVILLE SHIP CHANNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2595 9716 2595 9718 2596 9724 2593 9732
      2629 9738 2629 9737 2627 9735 2629 9732
      2626 9733 2625 9731 2623 9734 2620 9731
      2611 9730 2609 9722 2606 9722 2607 9719
      2610 9719 2629 9721 2629 9720 2607 9716
TIME...MOT...LOC 0819Z 196DEG 18KT 2596 9718

$$

TOMASELLI
1 follow-up statement
801 
WWUS54 KBRO 080846
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
346 AM CDT TUE JUN 8 2010

TXC061-080900-
/O.CON.KBRO.SV.W.0039.000000T0000Z-100608T0900Z/
CAMERON-
346 AM CDT TUE JUN 8 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN CAMERON COUNTY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH PADRE ISLAND.
  PORT ISABEL.
  BUENA VISTA.
  HOLLY BEACH.
  LAGUNA HEIGHTS.
  LAGUNA VISTA.
  BROWNSVILLE SHIP CHANNEL.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE
LIGHTNING IS IN THE AREA.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2595 9716 2595 9718 2596 9724 2593 9732
      2629 9738 2629 9737 2627 9735 2629 9732
      2626 9733 2625 9731 2623 9734 2620 9731
      2611 9730 2609 9722 2606 9722 2607 9719
      2610 9719 2629 9721 2629 9720 2607 9716
TIME...MOT...LOC 0845Z 196DEG 18KT 2609 9714

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:00 PM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 9:00 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 PM CDT MON JUN 7 2010

.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE DECREASED IN INTENSITY THIS
EVENING. SOME LINGERING SHOWERS COULD CONTINUE TONIGHT...THEREFORE
WILL KEEP SCATTERED SHOWERS IN THE FORECAST FOR TONIGHT. MODELS
REMAIN IN AGREEMENT IN IN KEEPING A MID LEVEL LOW PRESSURE SYSTEM
OVER DEEP SOUTH TEXAS THROUGH TUESDAY. EXPECT SHOWERS OR
THUNDERSTORMS TO INCREASE ONCE AGAIN TUESDAY AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THE BRO SOUNDING THIS EVENING
CONTINUES TO SHOW INSTABILITY AND MOISTURE AS THE MODELS INDICATE.
CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL FOR THIS
TIME OF YEAR ON TUESDAY...ALTHOUGH HUMIDITIES WILL CONTINUE TO BE
VERY HIGH.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS FOR THE
NEXT 24 HOURS WITH TEMPO MVFR CIG/VSBYS DUE TO SCATTERED SHOWERS
OR THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON HOURS. WINDS WILL
BR LIGHT OCCASIONALLY MODERATE FROM THE SOUTHEAST THROUGH TUESDAY
EVENING.

&&

.MARINE...
LIGHT OCCASIONAL MODERATE ONSHORE FLOW WILL CONTINUE THROUGH
TUESDAY NIGHT. SEAS WILL BE LOW THROUGH MOST OF THE PERIOD.
ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY
NIGHT. MODERATE SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS
FOR THE LATTER HALF OF THE WEEK...WITH RESULTING SEAS OF 4 TO 6
FEET ACROSS THE GULF. WINDS MAY INCREASE TO ADVISORY CRITERIA
BRIEFLY THURSDAY OR FRIDAY...BUT CURRENT THOUGHT IS THAT THIS
WOULD BE RESTRICTED TO NO MORE THAN A 6 HOUR BLOCK.

&&

.PREV DISCUSSION... /ISSUED 129 PM CDT MON JUN 7 2010/

SHORT TERM /7 PM TONIGHT THROUGH 7 AM WEDNESDAY/...LOCAL AND
FORECAST SOUNDINGS INDICATING PLENTY OF INSTABILITY AND MOISTURE TO
SUPPORT DEEP CONVECTION THROUGH TUESDAY AS MID LEVEL LOW DEEPENS AND
SLOWLY DRIFTS NORTHWARD.  MODELS REMAIN IN GOOD AGREEMENT WITH
POSITIONING AND MOVEMENT ALTHOUGH NAM STILL A LITTLE OPTIMISTIC WITH
FASTER MOVEMENT AND LOWER QPF.  QUESTION REMAINS EXACTLY WHERE
HEAVIEST RAINS WILL SET UP.  BEST BETS CONTINUE TO BE TO THE WEST OF
HIGHWAY 77 TUESDAY MORNING AND FURTHER NORTH BY TUESDAY NIGHT EARLY
WEDNESDAY.  MOST OF DEEP SOUTH TEXAS WILL SEE MEASUREABLE
PRECIPITATION.  STRONGER STORMS TO THE WEST AND NORTH WILL BE
CAPABLE OF HEAVY DOWNPOURS...LIMITED VSBY...GUSTY WINDS AND
SIGNIFICANT LIGHTNING.

CLOUD COVER WILL KEEP TEMPERATURES DOWN ON TUESDAY BUT HUMIDITY WILL
REMAIN OPPRESSIVE THROUGH MOST OF THE NIGHT TONIGHT AND DAYTIME HOURS
ON TUESDAY.

LONG TERM /7 AM WEDNESDAY THROUGH MONDAY/...THE MAIN FORECAST
CHALLENGE IN THE LONG TERM WILL BE PCPN CHCS ALONG WITH THE
CONTINUED SULTRY SUMMER LIKE CONDITIONS. MID LVL LOW PRESSURE
SYSTEM PROGGED BY MDLS TO SLOWLY SPIN ACROSS THE CENTRAL AND NE
PORTIONS OF TX AS THE TERM BEGINS ON WED. WILL CONTINUE TO CALL
FOR A SLIGHT CHC OF PCPN DURING THE DAYTIME HRS ON WED ACROSS DEEP
SOUTH TX AS CYCLONIC FLOW CONTINUES TO INFLUENCE THE AREA ALONG
WITH STRONG LOW LVL JET DEVELOPING. MDLS THEN PROG MID LVL LOW TO
SLIDE ACROSS NE TX ON THU AND INTO THE NATIONS MID SECTION ON FRI.
RAIN CHCS ARE ANTICIPATED TO END BY LATE WED INTO EARLY THU. MID
LVL RIDGE BEGINS TO NOSE BACK WESTWARD ACROSS THE GULF OF MEXICO
LATE IN THE WEEK WITH WEAK RIDGING TAKING PLACE LOCALLY DURING THE
WEEKEND. HOWEVER...RIDGE WILL NOT BE ALLOWED TO ESTABLISH ITSELF
AS ANOTHER MID LVL TROF SLIDES FROM THE PAC NW INTO THE FOUR
CORNERS REGION DURING THE COURSE OF THE WEEKEND. RICH TROPICAL
MOISTURE WILL REMAIN CONSISTENT THRU THE PERIOD WITH DEW POINTS
GENERALLY REMAINING IN THE 70S WHICH WILL PROHIBIT OVRNGT LOWS
FROM REACHING ANY SORT OF RELIEF RANGE. THE ANTICIPATED RAINFALL
EXPECTED IN THE SHORT TERM WILL ALLOW HIGHER MOISTURE VALUES TO
REMAIN WHICH WILL ACT TO MUTE DAYTIME MAX TEMPERATURES IN THE
LONGER TERM. HOWEVER...DAYTIME READINGS WILL REMAIN HOT WITH LOW
TO MID 90S ACROSS COASTAL COUNTIES AND UPPER 90S/NEAR 100 ACROSS
OUR CENTRAL AND WESTERN FA.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/64
Hazardous weather outlook, Jun 7, 8:30 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT MON JUN 7 2010

GMZ130-132-135-150-155-170-175-081100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
830 PM CDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS REDEVELOPING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH
HEAVY DOWNPOURS REDUCING VISIBILITY BRIEFLY BELOW 3 NM. WIND
GUSTS TO 25 OR 30 MPH IN THUNDERSTORMS.

WEDNESDAY THROUGH SUNDAY...ISOLATED MAINLY LATE NIGHT AND EARLY
MORNING THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-081100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
830 PM CDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.
ISOLATED SHOWERS OR THUNDERSTORMS POSSIBLE. BRIEF HEAVY DOWNPOURS
POSSIBLE WITH WIND GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MORNING HOURS AND
CONTINUE THROUGH THE DAY. LOCALLY HEAVY RAINFALL POSSIBLE WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 30 MPH.
THUNDERSTORMS WILL TAPER OFF TUESDAY NIGHT AND END BY WEDNESDAY
MORNING.

CONTINUED HOT AND MUGGY WITH HEAT INDICES BETWEEN 105 AND 112 EACH
AFTERNOON. OVERNIGHT TEMPERATURES REMAINING IN THE UPPER 70S TO
LOWER 80S MOST OF THE NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS MAY WISH TO SELF
ACTIVATE ON TUESDAY.

In the hours before

Local storm report, Jun 8, 12:24 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1224 AM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             WESLACO                 26.16N 97.98W
06/08/2010  E0.75 INCH       HIDALGO            TX   PUBLIC

            PUBLIC REPORTED SMALL BALLS OF HAIL 3/4 INCH IN SIZE IN
            THE CITY OF WESLACO.

&&

TOMASELLI
Local storm report, Jun 8, 12:26 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1226 AM CDT TUE JUN 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     WESLACO                 26.16N 97.98W
06/08/2010                   HIDALGO            TX   PUBLIC

            SEVERAL LARGE LIMBS BROKEN OFF OF TREES AT A RESIDENCE IN
            WESLACO.

&&

TOMASELLI
Special weather statement, Jun 8, 12:42 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT TUE JUN 8 2010

TXZ255-257-080630-
INLAND CAMERON-COASTAL CAMERON-
1242 AM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS...

A LINE OF THUNDERSTORMS...MOVING NORTHEAST AT 25 MPH...WILL AFFECT
BROWNSVILLE...OLMITO AND PORT ISABEL...UNTIL 130 AM CDT. GUSTY WINDS
UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS
EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI
Special weather statement, Jun 8, 12:47 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1247 AM CDT TUE JUN 8 2010

TXZ254>256-080630-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
1247 AM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS...

THUNDERSTORMS...MOVING NORTH AT 20 MPH...WILL AFFECT SANTA MONICA...
PORFIRIO...WILLAMAR AND PORT MANSFIELD...UNTIL 130 AM CDT. GUSTY
WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF
WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI
Special weather statement, Jun 8, 1:18 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
118 AM CDT TUE JUN 8 2010

TXZ251-080715-
KENEDY-
118 AM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS...

THUNDERSTORMS...MOVING NORTH AT 20 MPH...WILL AFFECT RURAL
SOUTHEASTERN KENEDY COUNTY AND RURAL EASTERN KENEDY COUNTY...UNTIL
215 AM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI
Special weather statement, Jun 8, 3:06 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
306 AM CDT TUE JUN 8 2010

TXZ257-080845-
COASTAL CAMERON-
306 AM CDT TUE JUN 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS EXCESSIVE LIGHTNING
AND HEAVY RAINS FOR PORT ISABEL AND SOUTH PADRE ISLAND...

A THUNDERSTORM...MOVING NORTH AT 10 MPH...WILL AFFECT PORT ISABEL...
LAGUNA HEIGHTS AND SOUTH PADRE ISLAND...UNTIL 345 AM CDT. GUSTY WINDS
40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO
TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING
IS EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. DIME
SIZE HAIL IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL
OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:49 PM CDTAreal Flood AdvisoryBROHidalgo56 min
Jun 8, 12:05 AM CDTSevere Thunderstorm WarningBROCameron40 min
Jun 8, 12:30 AM CDTSpecial Marine WarningBRO60 min
Jun 8, 12:55 AM CDTSpecial Marine WarningBRO65 min
Jun 8, 3:10 AM CDTSpecial Marine WarningBRO65 min
Jun 8, 3:38 AM CDTSpecial Marine WarningBRO67 min
Jun 8, 4:19 AM CDTSpecial Marine WarningBRO56 min
Jun 8, 4:44 AM CDTSpecial Marine WarningBRO61 min
Jun 8, 5:14 AM CDTSpecial Marine WarningBRO61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.